What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 9, 1:26 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 9, 1:26 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
226 PM EDT Sat Jun 9 2018
.UPDATE...
The LONG TERM Section has been updated below.
&&
.SYNOPSIS...
Issued at 215 PM EDT Sat Jun 9 2018
A warm and humid air mass along with a lingering warm frontal
boundary will remain in place across Central Indiana the next few
days. This will result in daily afternoon and evening showers and
thunderstorms through early next week.
A cold front is expected to arrive in the area on Tuesday
afternoon and evening. Dry and cooler weather will arrive in its
wake for Wednesday.
&&
.NEAR TERM /Tonight/...
Issued at 215 PM EDT Sat Jun 9 2018
Surface analysis early this afternoon shows a warm front
stretching across Central Illinois and Central Indiana. Radar
shows area of showers and thunderstorms that have developed along
and near the front due to daytime heating. A very warm and moist
air mass remains in place across Central Indiana...with dew points
in the upper 60s and temps surging toward 90.
Forecast soundings this afternoon and evening tell a familiar
story. Steep lapse rate remain in place with plenty of available
CAPE near 2000 J/KG. Instability is lost quickly toward 06Z. Model
suggest a continued flow of weak upper waves arriving in Central
Indiana...arriving from the NW on the lee side of weak ridging
over the plains. Again...confidence in these features within the
models is low and will again focus best pops due to diurnal
heating. HRRR suggests ongoing precip will be our best shot the
next several hours. Cool outflows should also result in a more
stable column this afternoon and evening. However More pop up
storms cannot be ruled out due to lingering boundaries and ongoing
heating. Furthermore...storms SW of HUF will need to be watched
for their progression. Overall...will keep highest pops this
afternoon ahead of ongoing precip areas...and trend toward lower
chance pops by early this evening. If collaboration allows...will
trend toward a dry forecast overnight...as heating and instability
will have been lost.
As for lows...will trend toward a blend of the forecast builder
and persistence.
&&
.SHORT TERM /Sunday through Tuesday/...
Issued at 215 PM EDT Sat Jun 9 2018
Models agree continued overall little change in the weather
pattern during this period. The previously discussed weak ridging
aloft to the west of Indiana remains in place...while weak impulse
wave ride down the back side of the ridge across Indiana.
Again...not confident in these features...but models suggest them
nonetheless. The keys again reside within the lower
levels...where the very warm and moist air mass will remain in
place through Tuesday. Furthermore...models also suggest a warm
frontal boundary still lingering across Central Indiana through
Tuesday...providing a source of lower level convergence. These two
features will be the recipe for daily afternoon and evening
showers and storms. Forecast soundings for each afternoon through
Tuesday show steep lapse rates with plenty of CAPE over 2000 J/KG
each afternoon and evening. Convective temperatures in the upper
80s will continue to trigger daily afternoon showers and storms.
Thus will continue this ongoing trend...focusing best pops in the
17Z-02Z window...and collaboration willing...trending toward a
dry forecast overnight.
Given the expected warm air mass in place will trend highs and
lows at or above the forecast builder blends.
Of note...this pattern finally looks to break on Tuesday afternoon
and evening as a more organized cold front begins to sweep
through the region. Again the front will be a focus for showers
and storms on Tuesday afternoon and evening...and will focus
higher pops here.
&&
.LONG TERM /Tuesday Night through Saturday/...
Issued at 226 PM EDT Sat Jun 9 2018
ECMWF suggest a bit of a slower progression with a cold front
moving across the area on Tuesday night. Pops will still be
needed as this front ushers the warm and humid air pass east of
Indiana. Furthermore later runs could even slow this progression
of this system...so for now...We will keep pops on Wednesday
night.
ECMWF then shows high pressure and ridging over the central Plains
states building. This helps to steer any upper waves well north of
Indiana...resulting in a very summer-like pattern. Within the
lower levels...the ECMWF still is trying to suggest an a surge of
moisture riding an poorly defined lower level boundary. Given the
upper pattern...confidence in this is low...but forecast builder
blend will probably include some pops on Thurs-Sat. Will try and
trend toward low chance to dry at best as little forcing will be
present and there is little to focus strong forcing on.
Temps near seasonal normals will be expected.
&&
.AVIATION (Discussion for the 091500Z TAF Issuance)...
Issued at 1025 AM EDT Sat Jun 9 2018
Adjusted winds up at KIND based on obs and pushed back on timing of
tempo TSRA group based on high res output. Thunderstorm
development still expected this afternoon (and possibly moving
into KLAF in the next hour or two. Previous discussion follows...
High confidence in VFR conditions except perhaps MVFR at times in
thunderstorms, especially 18z to 01z and toward 12z Sunday. However,
confidence in more precise timing of thunderstorms is not great.
Winds will be mostly south and southwest 6 knots or less.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...Puma
NEAR TERM...Puma
SHORT TERM...Puma
LONG TERM....Puma
AVIATION...MK/CP
Hazardous weather outlook, Jun 9, 2:19 PM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
319 PM EDT Sat Jun 9 2018
INZ021-028>031-035>049-051>057-060>065-067>072-101930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
319 PM EDT Sat Jun 9 2018
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Thunderstorms possible. Isolated storms could be severe.
Hazards: Lightning. Brief heavy rain. Damaging winds or large hail.
Timing: Through 10 PM.
Discussion: Storms may be triggered by a front stalled over the area.
Storms will be most numerous and strongest during the afternoon and
evening when the air will be hot and unstable.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Outlook: There will a chance for storms most days except for
Wednesday. It is too early to say if there will be severe weather.
Discussion: A front lingering over Indiana into early next week could
cause storms. There should be a brief dry spell under high pressure
midweek, then a renewed chance of storms with another front later in
the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon or evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
PUMA
In the hours before
Special weather statement, Jun 9, 12:09 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
109 PM EDT SAT JUN 9 2018
INZ037-039-091745-
Boone IN-Hamilton IN-
109 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE AND WESTERN
HAMILTON COUNTIES UNTIL 145 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zionsville, or 16 miles northwest of Indianapolis, moving east at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Carmel, Fishers, Noblesville, Zionsville, Westfield, Cicero,
Whitestown, Sheridan, Arcadia and Morse Reservoir.
LAT...LON 3993 8600 3992 8631 3992 8643 4009 8643
4018 8601
TIME...MOT...LOC 1708Z 254DEG 26KT 3999 8628
CPLocal storm report, Jun 9, 12:11 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
111 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND GST WHITESTOWN 40.00N 86.35W
06/09/2018 E50 MPH BOONE IN PUBLIC
&&Special weather statement, Jun 9, 12:18 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
118 PM EDT SAT JUN 9 2018
INZ039-040-046>049-054>056-063-091800-
Johnson IN-Brown IN-Morgan IN-Henry IN-Hendricks IN-Shelby IN-
Madison IN-Hancock IN-Hamilton IN-Marion IN-
118 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHWESTERN
SHELBY...HANCOCK...MORGAN...NORTHERN BROWN...JOHNSON...SOUTHEASTERN
HENDRICKS...MARION...NORTHWESTERN HENRY AND EASTERN HAMILTON COUNTIES
UNTIL 200 PM EDT...
At 117 PM EDT, trained weather spotters reported strong wind gusts
ahead of a line of thunderstorms along a line extending from 6 miles
northeast of Noblesville to near Martinsville. Movement was
southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible well ahead of the
line of storms.
Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Greenwood,
Lawrence, Plainfield, Franklin, Greenfield, Beech Grove,
Martinsville, Speedway, Mooresville, Southport, Nashville, Westfield,
New Whiteland, Cumberland and McCordsville.
LAT...LON 3934 8606 3934 8608 3931 8609 3917 8621
3927 8638 3934 8638 3934 8650 3941 8662
4018 8595 4001 8547
TIME...MOT...LOC 1717Z 299DEG 25KT 4010 8593 3944 8650
CPSpecial weather statement, Jun 9, 1:14 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
214 PM EDT SAT JUN 9 2018
INZ041-042-091900-
Randolph IN-Delaware IN-
214 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDOLPH AND
DELAWARE COUNTIES UNTIL 300 PM EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm near
Muncie, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Muncie, Albany, Yorktown, Eaton, Parker City, Farmland, Gaston, Selma
and Ball State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4015 8510 4015 8557 4038 8558 4038 8522
4031 8522 4031 8514
TIME...MOT...LOC 1814Z 254DEG 22KT 4026 8542
CPSpecial weather statement, Jun 9, 1:47 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
247 PM EDT SAT JUN 9 2018
INZ041-042-049-091930-
Randolph IN-Henry IN-Delaware IN-
247 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...DELAWARE AND
NORTHEASTERN HENRY COUNTIES UNTIL 330 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Muncie, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Muncie, Winchester, Albany, Yorktown, Union City, Eaton, Parker City,
Farmland, Lynn, Gaston, Selma, Ridgeville, Sulphur Springs, Mount
Summit, Saratoga, Losantville, Modoc, Springport, Blountsville and
Summit Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4000 8545 4038 8555 4037 8522 4031 8522
4031 8480 4001 8481
TIME...MOT...LOC 1847Z 259DEG 23KT 4016 8525
CPSpecial weather statement, Jun 9, 1:54 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
254 PM EDT SAT JUN 9 2018
INZ060-067-091945-
Knox IN-Sullivan IN-
254 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN AND NORTH CENTRAL KNOX
COUNTIES UNTIL 345 PM EDT...
At 254 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sullivan to Birds. Movement was east at 15
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sullivan, Russellville, Bicknell, Shelburn, Dugger, Hymera,
Fairbanks, Carlisle, Oaktown, Bruceville, Edwardsport, Merom,
Graysville, Freelandville, Pleasantville, Turtle Creek Reservoir and
Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3925 8757 3926 8759 3923 8730 3917 8724
3874 8725 3873 8751 3877 8750 3877 8751
3878 8749 3882 8753 3885 8753 3886 8755
3890 8754 3890 8752 3896 8751 3899 8758
3899 8756 3900 8758 3907 8759 3920 8759
TIME...MOT...LOC 1854Z 278DEG 11KT 3915 8733 3885 8764
CP